Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 8, NWS Corpus Christi, TX

August 15, 2022Webb County, Texas

NWS Corpus Christi, TX issued this tornado warning at Aug 15, 2022, 7:03 PM CDT for Webb County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2022, 7:03 PM CDT (00:03 UTC)
Expired
Aug 15, 2022, 7:19 PM CDT
In force
16 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 197 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2022-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4531 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2022-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4531 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

208 
WFUS54 KCRP 160003
TORCRP
TXC479-160030-
/O.NEW.KCRP.TO.W.0008.220816T0003Z-220816T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
703 PM CDT Mon Aug 15 2022

The National Weather Service in Corpus Christi has issued a

* Tornado Warning for...
  South central Webb County in south central Texas...

* Until 730 PM CDT.
    
* At 702 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles east of Rio Bravo, or 12 miles southeast of
  Laredo, moving north at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  United South High School around 715 PM CDT.
  St Augustine High School South Laredo and Laredo Community College 
  around 720 PM CDT.
  Texas A&M and Laredo International Airport around 725 PM CDT.
  Laredo, Laredo Country Club, Doctors Hospital Of Laredo, Orvil and 
  Unitec Industrial Park around 730 PM CDT.

This includes the following highways...
 Interstate 35 between mile markers 1 and 19.
 US Highway 59 between mile markers 814 and 824.
 US Highway 83 between mile markers 718 and 734.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2740 9949 2745 9950 2749 9948 2750 9950
      2750 9953 2757 9951 2761 9955 2760 9959
      2762 9958 2764 9960 2764 9961 2773 9966
      2779 9928 2732 9925 2730 9935 2732 9937
      2728 9943
TIME...MOT...LOC 0002Z 165DEG 28KT 2739 9937 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BF
2 follow-up statements
608 
WWUS54 KCRP 160010
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
710 PM CDT Mon Aug 15 2022

TXC479-160030-
/O.CON.KCRP.TO.W.0008.000000T0000Z-220816T0030Z/
Webb TX-
710 PM CDT Mon Aug 15 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTH
CENTRAL WEBB COUNTY...
    
At 710 PM CDT, a severe thunderstorm capable of producing a tornado
was located near United South High School, or 8 miles southeast of
Laredo, moving north at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  United South High School around 715 PM CDT.
  St Augustine High School South Laredo and Laredo Community College 
  around 720 PM CDT.
  Texas A&M and Laredo International Airport around 725 PM CDT.
  Laredo, Laredo Country Club, Doctors Hospital Of Laredo, Orvil and 
  Unitec Industrial Park around 730 PM CDT.

This includes the following highways...
 Interstate 35 between mile markers 1 and 17.
 US Highway 59 between mile markers 818 and 824.
 US Highway 83 between mile markers 718 and 732.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2740 9949 2745 9950 2749 9948 2750 9950
      2750 9953 2757 9951 2761 9955 2760 9959
      2762 9958 2764 9960 2764 9961 2773 9966
      2775 9932 2734 9928 2733 9933 2732 9937
      2731 9944
TIME...MOT...LOC 0010Z 165DEG 28KT 2745 9939 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BF
076 
WWUS54 KCRP 160019
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
719 PM CDT Mon Aug 15 2022

TXC479-160029-
/O.CAN.KCRP.TO.W.0008.000000T0000Z-220816T0030Z/
Webb TX-
719 PM CDT Mon Aug 15 2022

...THE TORNADO WARNING FOR SOUTH CENTRAL WEBB COUNTY IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

LAT...LON 2740 9949 2745 9950 2749 9948 2750 9950
      2750 9953 2757 9951 2761 9955 2760 9959
      2762 9958 2764 9960 2764 9961 2773 9966
      2775 9932 2734 9928 2733 9933 2732 9937
      2731 9944
TIME...MOT...LOC 0016Z 165DEG 28KT 2751 9941 

$$

BF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Aug 15, 6:38 PM CDT, 25 minutes earlier.

Area forecast discussion, Aug 15, 6:38 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
638 PM CDT Mon Aug 15 2022

...New AVIATION...

.SHORT TERM...
(This evening through Tuesday night)
Issued at 349 PM CDT Mon Aug 15 2022

Satellite imagery shows the low pressure area moving west-northwest over
Coahuila to the west of Eagle Pass. Latest MSAS analysis shows strongest
surface moisture flux convergence over Duval County. Convective bands
will continue to develop in this region of low level convergence into
early this evening. Will continue Flash Flood Watch until 00Z but trim
inland Nueces and Kleberg Counties.

Latest hi-res models depict this low level convergence axis will shift
to along and west of the Rio Grande early this evening (after 00Z),
as well as negative 85H theta-e advection. As this occurs, the band
of convection over the Brush Country is expected to diminish with
a new band developing west of the Rio Grande. This activity may clip
the western portions of Webb County into the early overnight period.

The low will be southwest of the Big Bend by 12Z Tuesday as the
mid level ridge builds to the south as the low exits to the northwest.
Air mass will become much drier for Tuesday, but enough moisture will
be in place to possibly see isolated convection over the coastal
plains with the sea breeze during the afternoon. Highs will be below
normal for Tuesday with ground being moist from the past rains. But
with the additional humidity, expect heat index values will range
from 105 to 109 degrees Tuesday afternoon.

With the upper ridge over the region Tuesday night along with the
drier air, low will be mild with some places over the inland
coastal plains falling into the lower 70s.

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 349 PM CDT Mon Aug 15 2022

The upper level ridge from northwest Texas to the Texas coast will
hold in place through Wednesday night. Moisture levels will be
below normal through this period with PW values below 1.5 inches.
The upper level ridge will weaken slightly for Thursday as the
broad upper trough covering the Mississippi River valley to the
Atlantic coast builds southward toward the northern Gulf coast.
This will send a frontal boundary into central Texas Thursday
morning that will possibly sag southward into south central Texas
for Friday. Higher moisture will approach the Victoria Crossroads
Thursday afternoon as convection that develops over southeast
Texas moves toward the area. With the boundary nearby along with
higher moisture, scattered convection will be possible Friday over
the northern Coastal Bend to the Victoria Crossroads.

Models are in agreement showing a tropical wave moving into the
Bay of Campeche Thursday morning. This system will move to the
northwest and approach the northeast Mexico/lower Texas coast on
Saturday. This should lead to an increase in moisture over the
area. Should see scattered convection move inland over the weekend
as this tropical wave moves inland by Saturday night.

&&

.AVIATION...
(00Z TAFS)
Issued at 633 PM CDT Mon Aug 15 2022

Current VFR conditions across the region with some MVFR in and
around storms across the Western Brush Country through the evening.
Activity expected to last for a few more hours before diminishing.
Across eastern sites, drier air moves in and expecting VFR
conditions with some fog possible across the Coastal Plains
tomorrow morning. COT/LRD should expect BR possibly some fog and
lower CIG's to result in MVFR with possible IFR conditions from
lingering storms and abundant moistures overnight into tomorrow
morning. Expecting VFR conditions with clearer skies tomorrow
afternoon.

&&

.MARINE...
Issued at 349 PM CDT Mon Aug 15 2022

A weak to moderate onshore flow will continue tonight as a low
pressure area over northeast Mexico moves toward the Big Bend of
Texas. A generally weak onshore flow is expected Tuesday through
Wednesday. The onshore flow will be weak during the daytime and
weak to moderate at night for Thursday and Friday. Isolated to
scattered showers and thunderstorms will be possible Thursday
night into Friday as a weak frontal boundary moves into south
central Texas. A weak tropical wave will move into the western
Gulf of Mexico by Saturday. Moisture associated with this tropical
wave will lead to isolated to scattered showers and thunderstorms
Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    89  78  90  78 /  40  10  20  10
Victoria          92  76  94  76 /  20  10  20   0
Laredo            86  78  96  78 /  90  30  10  10
Alice             88  74  95  75 /  70  10  20  10
Rockport          90  82  93  81 /  30  10  10  10
Cotulla           87  77  98  78 /  90  20  10   0
Kingsville        88  76  91  76 /  50  10  20  10
Navy Corpus       88  82  89  82 /  40  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch until 7 PM CDT this evening for TXZ229-230-239>241.

GM...None.
&&

SHORT TERM...TMT
LONG TERM....TMT
AVIATION...BF/80
Hazardous weather outlook, Aug 15, 3:57 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
357 PM CDT Mon Aug 15 2022

TXZ229>234-239>247-342>347-442-443-447-161345-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
357 PM CDT Mon Aug 15 2022

This Hazardous Weather Outlook is for south Texas.

.DAY ONE...This afternoon and tonight.

Flood Watch is in effect for the Brush Country through 7 PM this
evening. Scattered showers and thunderstorms with locally heavy
rainfall will continue until early this evening. Additional rainfall
amounts of 1 to 2 inches with isolated amounts of 3 inches or more
possible, which may lead to Flash Flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Maximum Heat Index values of 105 to 109 degrees can be expected each
afternoon.

Isolated to scattered showers and thunderstorms will be possible
Thursday through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ231-232-236-237-250-255-270-275-161345-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
357 PM CDT Mon Aug 15 2022

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated showers and thunderstorms can be expected Thursday through
the weekend.

TMT

In the hours before

Local storm report, Aug 15, 1:46 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
146 PM CDT MON AUG 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     FUNNEL CLOUD     3 W FREER               27.87N 98.67W
08/15/2022                   DUVAL              TX   PUBLIC

            TROPICAL FUNNEL SPOTTED WEST OF FREER ON HWY
            44.

&&

TC
Local storm report, Aug 15, 1:48 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
148 PM CDT MON AUG 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      3 SE COTULLA            28.41N 99.21W
08/15/2022                   LA SALLE           TX   LAW ENFORCEMENT

            REPORTS OF FLOODING OVER FM 624 SOUTHEAST OF
            COTULLA.

&&

TC
Local storm report, Aug 15, 2:17 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
217 PM CDT MON AUG 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      5 W LOMA ALTA           28.08N 98.60W
08/15/2022                   MCMULLEN           TX   CO-OP OBSERVER

            REPORTS OF WATER OVER THE ROADS FROM FREER
            TO LOMA ALTA.

&&

TC
Special weather statement, Aug 15, 4:19 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
419 PM CDT Mon Aug 15 2022

TXZ239-152145-
Webb TX-
419 PM CDT Mon Aug 15 2022

...A strong thunderstorm will impact portions of east central Webb
County through 445 PM CDT...

At 418 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oilton, or 18 miles northwest of Hebbronville, moving north at 25
mph.

HAZARD...Tropical funnel clouds possible. Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Oilton and Mirando City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2745 9881 2741 9895 2766 9912 2773 9885
TIME...MOT...LOC 2118Z 158DEG 23KT 2750 9890

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

FORINASH
Local storm report, Aug 15, 6:20 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
620 PM CDT MON AUG 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     FLASH FLOOD      2 SSE LAREDO            27.50N 99.47W
08/15/2022                   WEBB               TX   PUBLIC

            SNAPCHAT VIDEO OF FLOODED UNDERPASS NEAR
            ZAPATA HWY AND N ARKANSAS AVE. TIME
            ESTIMATED BY POST TIMESTAMP.

&&

EMF
Special weather statement, Aug 15, 6:54 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
654 PM CDT Mon Aug 15 2022

TXZ239-160030-
Webb TX-
654 PM CDT Mon Aug 15 2022

...A strong thunderstorm will impact portions of south central Webb
County through 730 PM CDT...

At 653 PM CDT, Doppler radar was tracking a strong thunderstorm near
United South High School, or 9 miles southeast of Laredo, moving
north at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Laredo, Rio Bravo, Texas A&M, Laredo International Airport, Unitec
Industrial Park, United South High School, St Augustine High School
South Laredo, Doctors Hospital Of Laredo, Laredo Country Club, Laredo
Community College, Orvil, Ranchos Penitas West and Botines.

This includes the following highways...
 Interstate 35 between mile markers 1 and 17.
 US Highway 59 between mile markers 816 and 824.
 US Highway 83 between mile markers 718 and 726, and between mile
markers 730 and 734.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2745 9950 2749 9948 2750 9950 2750 9952
      2752 9953 2757 9951 2758 9953 2761 9954
      2761 9956 2773 9961 2775 9928 2730 9928
      2730 9935 2732 9937 2729 9941 2729 9943
TIME...MOT...LOC 2353Z 169DEG 29KT 2747 9936

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BF

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 8:51 PM CDTFlash Flood Warning Considerable damage threatCRPWebb4 hr
Aug 15, 9:36 PM CDTAreal Flood AdvisoryCRPLa Salle, Webb54 min
Aug 16, 4:34 AM CDTAreal Flood WarningCRPDuval6 hr

Nearby

Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.